MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-80/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Thrombosis/Thrombus (4440)
Date of Event 09/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, three (3) afx limb stent grafts and one (1) afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately six (6) years post initial procedure the physician determined there is a possible type 3b and 3a endoleak.A re-intervention was completed with the implant of an afx limb stent graft, an afx vela suprarenal and an afx2 bifurcated stent graft.Reportedly, during the procedure the main body was deployed with the appearance that there was zero wire wrap, but when the physician tried to deploy the contralateral limb, he could see that there was in fact wire wrap.The physician was unable to correct this issue and elected to perform an aorto-uni iliac (aui) with a femoral-femoral bypass.The physician then deployed the suprarenal extension and the right afx limb extension without further complication.The final patient status was reported as doing fine and recovering well.Additional information : a clinical evaluation showed reasonable evidence to suggest an abdominal aneurysm enlargement of 5 mm occurred.The clinical assessment also determined there was a complete inability to cannulate the contralateral limb, leading to the conversion to an aorto-uni-iliac (aui) procedure and femoral-femoral bypass.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3a endoleak is unconfirmed.There was no clear type 3a endoleak, however, there was minimal overlap and intrastent thrombus.The type 3b endoleak and the additional endovascular procedure were confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest an abdominal aneurysm enlargement of 5 mm also occurred.The clinical assessment also determined there was a complete inability to cannulate the contralateral limb, leading to the conversion to an aorto-uni-iliac (aui) procedure and femoral-femoral bypass.These findings were discovered during an examination of operative note dated (b)(6) 2022.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Reference mfr.Report # 3008011247-2022-00125 for initial report to patient id 58971, which was submitted with the incorrect cfn/fei #.Project: emdr.Emdr date due: 22-dec-2022 short description: afx2; possible endoleak type 3b and 3a, re-intervention completed.Device remains implanted.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15955622
Report Number2031527-2022-00278
Device Sequence Number15279549
Product Code MIH
UDI-Device Identifier00818009014467
UDI-Public(01)00818009014467(17)170301
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Remedial Action Recall,Other
Type of Report Initial
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2017
Device Model NumberBEA28-80/I16-40
Device Lot Number1354923-008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2022
Initial Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT 1317216012.; AFX LIMB STENT GRAFT 1339099002.; AFX LIMB STENT GRAFT 1344336003.; AFX VELA SUPRARENAL 1252082010.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale